Major Increase in Nasolabial Folds After Botox for Crow's Feet

I had botox to crow's feet and I look AWFUL. I'm so upset. I have several Christmas parties to attend and I feel so self concious. I was hesitant to have botox to crow's area, but the Plastic Surgeon assured me that "the only thing that can happen is that you'll have no crow's feet." Now I have like 4 parenthesis around each side of mouth when I smile, before botox I only had 1-2. What went wrong, and is there anything I can do? I am going back today to see what he can do.

Doctor Answers (13)

Major Increase in Nasolabial Folds After Botox for Crow's Feet

+2

Placing large volumes of Botox in any one place and or rubbing may result in the Botox moving lower and causing an unwanted effect lower down. Without examining you it is hard to tell, but it appears the Botox placed to smooth your Crow's feet may have migrated lower and weakened some of the muscles lifting the cheek. as a result, some descent of the cheek may have taken place accentuating the nose to lip lines. This will resolve in a few months as the Botox effect goes away.

Dr. Peter Aldea


Memphis Plastic Surgeon
5.0 out of 5 stars 66 reviews

Lines after Botox injection

+1

This is exactly why I don't inject low onto the cheek. I am aware that some injectors out there will inject Botox onto the cheek, in order to eliminate every wrinkle. I get great results injecting only the lateral crow's feet. It looks like the Botox diffused to the zygomaticus major muscle, which caused some midface descent. Unfortunately, there is no way to treat this; you just have to wait for it to resolve on its own.

Ryan Greene, MD, PhD
Fort Lauderdale Facial Plastic Surgeon
5.0 out of 5 stars 44 reviews

Botox in Crow's Feet

+1

I agree with my colleagues on this one... I am very conservative in the crow's feet area, but might differ in that my dilution concentration is very low and therefore the volume I inject is very small. I target the muscles directly and do not see very much "spread" of Botox into nearby areas. 

I would not recommend any additional injections and would wait for the Botox to wear off at this point.

Dr. C

johnconnorsmd.com

John Philip Connors III, MD, FACS
Atlanta Plastic Surgeon
5.0 out of 5 stars 16 reviews

You might also like...

Botox - crow's feet

+1

I tend to be very conservative with botox in the crow's feet are for this reason.  Some of the muscles that pull your face up to smile (near the bottom outside corner of your eyes) could have been paralyzed from the botox so the wrinkles are bunching up lower where you see them on your cheeks.  Unfortunately you'll have to wait for it to wear off.

Dr. Cat Begovic M.D.

Catherine Huang-Begovic, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 8 reviews

Botox spread

+1

Botox and Dysport both have a zone of effectiveness and therefore some lateral spread away from the exact injection site.  Muscles that pull your cheeks up when you smile have been affected.  Make sure you inform your injector and you should use a lower dose in this area for your future injections.  I think you may find other techniques better for reducing crowe's feet lines (peels, fractionated laser treatments)

The glass is half full:  1) These 'watershed areas' will be the first to wear off.  2) Your Botox injections will be cheaper next time!!!!

Michael Howard Swann, MD
Springfield Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Botox and wrinkles around the mouth

+1

There is very little that you can do at this point.  I would allow the Botox to wear off and refrain from further treatment in the future.  

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
5.0 out of 5 stars 53 reviews

Botox in crow's feet

+1

Treating the crow's feet with Botox is a great way to loose some of those lines.  However, sometimes in "chasing" the lines along the cheek, you sometimes deactivate some of the muscle that allow you to smile and then the muscle works a bit differently causing different motion lines.  This will get better over time.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Botox in crows feet and new smile folds

+1

It appears that you have deep paraconcentric smile folds. These were possible to make when yousmiled before botox in the crows feet but now you are noticing them more. It seems with such a big smile in your photograph that there is virtually  no creasing in the lower eyelid skin. The latter usually persists after Botox crows feet injections and sometimes is even more demonstrable from a compensatory reaction of non-treated muscles. If your muscles near the cheek bone were treated at the lowest crows foot area, then this might cause there to be less lower eyelid lines and less upward elevation of the corner of the lip when you smile. The other lateral cheek muscles may compensate and work harder to create the paraconcentric smile folds. It will go away in a few months or less but you shouldn't have any Botox injected into the cheek to weaken these lines because that will drop your lower face. If you don't smile too wide, your new smile lines probably won't be as evident. it

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

There may be a correction for your smile

+1

One of the problems that can occur with Botox is compensation by the uninjected muscles.  What this means is that the muscles that have not been injected by Botox will try and compensate for the muscles that have.  Occasionally this will lead to a new aesthetic problem.  It is a bit difficult to make a good assessment from your photo because this is a movement problem and to accurately diagnosis what is really going on, I would  need to be able to watch the way your face moves.  I suspect however that you are getting over activity of the depressor anguli oris muscle (can you see in your photo how the outer part of your lower lip is being pulled down unnaturally).  A tiny bit of Botox into this muscle will correct the problem.

Joseph Campanelli, MD
Minneapolis Facial Plastic Surgeon
4.5 out of 5 stars 8 reviews

Botox injection to crow's feet resulting in parentheses

+1

I would agree with Dr. Kavali's assessment. The Botox can diffuse beyond the area that it is injected and this may have happened in your case. The good news is that it will dissipate with time. The bad news is that it may take3-4 months. Occasionally I have seen the Botox "overshoot" for the first two weeks and then ease off.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 48 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.